MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS 1 SERIES ULTRA CARTRIDGE; SURGICAL ADJUNCTS

ABBOTT MEDICAL OPTICS 1 SERIES ULTRA CARTRIDGE; SURGICAL ADJUNCTS
Model Number 1VIPR30
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cartridge is not an implantable device; therefore, not explanted.(b)(6).Device evaluation: the cartridge was not returned for investigation.The reported complaint was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling of the product.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the cartridge tip deformed during intraocular lens (iol) implantation.No patient injury was reported.No additional information was provided to abbott medical optics.

Brand Name
1 SERIES ULTRA CARTRIDGE
Common Device Name
SURGICAL ADJUNCTS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6635320
Report Number2648035-2017-01042
Device Sequence Number16222366
Product Code KYB
UDI-Device Identifier05050474534605
UDI-Public(01)05050474534605(17)180217(10)CC02139
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K081545
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/17/2018
Device Model Number1VIPR30
Device Catalogue Number1VIPR30
Device Lot NumberCC02139
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2017
Initial Report FDA Received Date06/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1